Jump to content

Amie815: starting taper off Cymbalta


Amie815

Recommended Posts

Hello everyone. I have been on Cymbalta 60mg for years and am ready to get off it. I was prescribed it for pain due to injuries sustained during a car accident in 2007. It has caused me HBP that requires two medications to bring down. I am hoping coming off Cymbalta will allow me to stop those as well. I tried to come off before by taking out 10 beads and then increasing that daily, but that was WAY to fast. I had dizziness, fatigue and moodiness. I am starting new today. I took out 3 beads tonight and go from there using my symptoms as my guide.

On Cymbalta 60mg once a day. Starting taper by bead reduction 3/10/16.

Link to comment
  • Moderator Emeritus

Hi Amie and welcome to SA.

 

This is a fantastic website which has lots of really useful information.  The members are very supportive and the voluntary staff are very knowledgeable.

 

As you have already discovered (and many of us who found this site did too) ADs needsto be tapered slowly to minimise the withdrawal symptoms.  This site recommends a 10% taper of the previous dose.  See Why taper by 10% of my dosage?

These couple of things helped me to understand why a slow taper is necessary and is also assisting me to be patient about the process:

 

Video: Healing from Antidepressants: Patterns of Recovery

 

Brain Remodelling

 

This is the link for Tips for Tapering Off Cymbalta.

 

You can use your Intro/Update Topic to ask any questions you have (I've had a quick glance over the Tips for Tapering topic and you may well have questions about how to go about getting the dose you need) and as a journal of your progress.  As you change your doses it is a good idea to update your signature with the date and dosage.  This serves as a record for you and also as a quick way for members to see where you are up to.

 

There may be some symptoms that crop up that you may not attribute to withdrawal.  I had an upset stomach for several days when I dropped my dose by 50% and thought I had a stomach bug.  Here's a link about this:

 

Dr Joseph Glenmullen's Symptoms Checklist

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment

Hi Amie .  Welcome.   What drugs are you taking for your HBP?  Please check out the Drug Interaction Checker.

http://survivingantidepressants.org/index.php?/topic/3927-drug-interactions-checker-use-it-to-reduce-your-drug-burden/?hl=%2Bdrug+%2Binteractions+%2Bchecker

Many SSRI's and SSNRI's over 20 years. Zoloft for 7 years followed by Effexor, Lexapro, Prozac, Cymbalta, Celexa, Pristiq, Valdoxan, Mianserin and more - on and off. No tapering. Cold turkey off Valdoxan - end of May 2014

 

                                                  Psych Drug - free since May 2014
.
         

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy